Discussions By Condition: Mouth conditions

Swollen, receding, numb gums

Posted In: Mouth conditions 0 Replies
  • Posted By: healthseeker
  • December 24, 2006
  • 06:19 PM

I'm having problems finding out what is wrong with my gums as I live in Bulgaria and the health care is not very good. In addition, physicians are not accustomed to working with the patient or to getting sufficient information to make good diagnoses. My problem is that my gums began to swell behind my lips, then the swollen area began to feel numb and the cavity between my lips and my teeth has receded so high that now my tongue cannot reach the area above my upper teeth and I often have to remove food particles by hand. I have no bleeding or pain. There is no breath odour and I am sure it is not gingivitis. I've taken excessive amounts of vitamins C and B to no avail. The swollen areas have a strange slightly veinous appearance and are uncomfortable though not painful. When eating I have to constantly dab my mouth in case saliva is coming out as I can't properly feel my lips. I've had blood tests which come up negative and am told I do not suffer from anaemia.

Sorry for all the gory details. Would be very grateful if anyone knows what is the problem or has any good ideas, bearing in mind that finding a really up-to-date health professional is not something I have been able to do so far. I can, however, buy almost any drug over the counter and typically end up treating myself when ill as I have a much better success rate than the doctors (or the consultants, for that matter).

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?

Advertisement